Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An improved version of Marti's method for solving ill-posed linear integral equations


Authors: Heinz W. Engl and Andreas Neubauer
Journal: Math. Comp. 45 (1985), 405-416
MSC: Primary 65R20; Secondary 45L10
DOI: https://doi.org/10.1090/S0025-5718-1985-0804932-1
MathSciNet review: 804932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose an algorithm for solving linear integral equations of the first kind that can be viewed as a variant of Marti's method; as opposed to that method, our algorithm leads to optimal convergence rates (also with noisy data).


References [Enhancements On Off] (What's this?)

  • [1] H. W. Engl, "On the convergence of regularization methods for ill-posed linear operator equations," in Improperly Posed Problems and Their Numerical Treatment (G. Hämmerlin and K. H. Hoffmann, eds.), Birkhäuser, Basel, 1983, pp. 81-95. MR 726766 (85e:65026)
  • [2] H. W. Engl, "Discrepancy principles for Tikhonov regularization of ill-posed problems leading to optimal convergence rates," J. Optim. Theory Appl. (To appear.) MR 879198 (88b:49045)
  • [3] H. W. Engl & A. Neubauer, "Optimal discrepancy principles for the Tikhonov-regularization of integral equations of the first kind," in Constructive Methods for the Practical Treatment of Integral Equations (G. Hämmerlin and K. H. Hoffmann, eds.), Birkhäuser, Basel, 1985, pp. 120-141. MR 882562
  • [4] C. W. Groetsch, "The parameter choice problem in linear regularization," in Ill-Posed Problems, Theory and Practise (M. Z. Nashed, ed.). (To appear.)
  • [5] C. W. Groetsch, "Comments on Morozov's discrepancy principle," in Improperly Posed Problems and Their Numerical Treatment (G. Hämmerlin and K. H. Hoffmann, eds.), Birkhäuser, Basel, 1983, pp. 97-104. MR 726767 (85d:65036)
  • [6] C. W. Groetsch, J. T. King & D. Murio, "Asymptotic analysis of a finite element method for Fredholm equations of the first kind," in Treatment of Integral Equations by Numerical Methods (C. T. H. Baker and G. F. Miller, eds.), Academic Press, London, 1982, pp. 1-11. MR 755337 (85k:65107)
  • [7] C. W. Groetsch, The Theory of Tikhonov Regularization for Fredholm Equations of the First Kind, Pitman, Boston, 1984. MR 742928 (85k:45020)
  • [8] K. Hickey & G. Luecke, "Remarks on Marti's method for solving first kind equations," SIAM J. Numer. Anal., v. 19, 1982, pp. 623-628. MR 656476 (83h:47007)
  • [9] J. T. Marti, "An algorithm for computing minimum norm solutions of Fredholm integral equations of the first kind," SIAM J. Numer. Anal., v. 15, 1978, pp. 1071-1076. MR 512683 (80b:65154)
  • [10] J. T. Marti, "On the convergence of an algorithm computing minimum-norm solutions of ill-posed problems," Math. Comp., v. 34, 1980, pp. 521-527. MR 559200 (83g:65058)
  • [11] J. T. Marti, "On a regularization method for Fredholm equations of the first kind using Sobolev spaces," in Treatment of Integral Equations by Numerical Methods (C. T. H. Baker and G. F. Miller, eds.), Academic Press, London, 1982, pp. 59-66. MR 755342
  • [12] M. Z. Nashed (ed.), Generalized Inverses and Applications, Academic Press, New York, 1976. MR 0451661 (56:9943)
  • [13] A. Morozov, "On the solution of functional equations by the method of regularization," Soviet Math. Dokl., v. 7, 1966, pp. 414-417. MR 0208819 (34:8628)
  • [14] A. N. Tikhonov & V. Y. Arsenin, Solution of Ill-Posed Problems, English transl., Wiley, New York, 1977.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45L10

Retrieve articles in all journals with MSC: 65R20, 45L10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1985-0804932-1
Keywords: Ill-posed problems, regularization methods, integral equations of the first kind
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society